MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; HARMONIC ACE

INTUITIVE SURGICAL, INC NONE; HARMONIC ACE
Model Number 400272-04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
It was reported that during da vinci-assisted surgical procedure, when separating the tissue, the head end of the harmonic ace instrument suddenly broke.No fragment fell into the patient.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the broken part of tip completely detach from the instrument.No fragment fell into the patient.The instrument was inspected prior to use with no noted damage.Dissecting was being performed when the issue occurred.Per surgeon, the issue is related to instrument quality.The instrument was in use for about 30 minutes prior to the issue.No issue was noted with the functionality of the instrument during the surgical procedure.There is no report of any collision.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The harmonic insert was found to have a broken blade.The blade broke at roughly 0.36¿ from th base.The broken piece was not returned.Components adjacent to the broken blade do not show damage.Common causes of the failure mode broken harmonic insert are attributed to use conditions.Broken blades are triggered by any inadvertent contact with staples, clips, or other instruments while the device is activated.In addition, scratches on the blade tip may also lead to premature blade failure.

Brand Name
NONE
Common Device Name
HARMONIC ACE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23502998
Report Number2955842-2025-44578
Device Sequence Number18390675
Product Code NAY
UDI-Device Identifier10886874111083
UDI-Public(01)10886874111083(10)K10250605
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400272-04
Device Catalogue Number400272
Device Lot NumberK10250605
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown